Alert archive / Nebraska / Tornado Warnings in 2014
Tornado Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Apr 27, 2014, 4:54 PM CDT for 4 counties in Nebraska. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 4:54 PM CDT (21:54 UTC)
- Expired
- Apr 27, 2014, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Hamilton County, NE, Merrick County, NE, Polk County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 5:18 PM CDT | TORNADO | 5 W Osceola, NE | BRIEF TOUCHDOWN LASTED APPROXIMATELY 1 MINUTE. VISUAL CONFIRMATION VIA LIVE STREAM. |
| Apr 27, 5:18 PM CDT | TORNADO | 8 Wnw Osceola, NE | THIS IS A CORRECTED...APPROXIMATE TORNADO LOCATION BASED ON STORM CHASER VIDEO AND RADAR DATA THAT SHOWS TORNADO WEST OF HIGHWAY 39. BRIEF TOUCHDOWN LASTED APPROXIMATELY 1 MINUTE. VISUAL CONFIRMATION VIA STORM CHASER LIVE STREAM. THIS WAS ORIGINALLY REPORTED A |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 12:16 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
159
WFUS53 KGID 272154
TORGID
NEC081-121-143-185-272230-
/O.NEW.KGID.TO.W.0005.140427T2154Z-140427T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
454 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
SOUTHWESTERN POLK COUNTY IN EAST CENTRAL NEBRASKA...
NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN YORK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 530 PM CDT
* AT 454 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR POLK...OR 14 MILES NORTHWEST OF YORK...
MOVING NORTH AT 25 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
POLK AROUND 500 PM CDT.
CLARKS AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4095 9779 4126 9798 4131 9775 4131 9771
4133 9770 4134 9764 4101 9756
TIME...MOT...LOC 2154Z 161DEG 20KT 4106 9771
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANT3 follow-up statements
874
WWUS53 KGID 272204
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT SUN APR 27 2014
NEC081-185-272212-
/O.CAN.KGID.TO.W.0005.000000T0000Z-140427T2230Z/
HAMILTON NE-YORK NE-
504 PM CDT SUN APR 27 2014
...THE TORNADO WARNING FOR NORTHEASTERN HAMILTON AND NORTHWESTERN
YORK COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4104 9763 4104 9776 4115 9783 4117 9783
4116 9784 4127 9791 4131 9775 4131 9771
4133 9770 4134 9764 4105 9761
TIME...MOT...LOC 2202Z 181DEG 24KT 4112 9769
$$
NEC121-143-272230-
/O.CON.KGID.TO.W.0005.000000T0000Z-140427T2230Z/
MERRICK NE-POLK NE-
504 PM CDT SUN APR 27 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN MERRICK AND SOUTHWESTERN POLK COUNTIES...
AT 502 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR STROMSBURG...OR 18 MILES NORTH OF YORK...MOVING
NORTH AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
CLARKS AROUND 515 PM CDT.
SILVER CREEK AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4104 9763 4104 9776 4115 9783 4117 9783
4116 9784 4127 9791 4131 9775 4131 9771
4133 9770 4134 9764 4105 9761
TIME...MOT...LOC 2202Z 181DEG 24KT 4112 9769
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANT816
WWUS53 KGID 272210
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT SUN APR 27 2014
NEC121-143-272230-
/O.CON.KGID.TO.W.0005.000000T0000Z-140427T2230Z/
MERRICK NE-POLK NE-
510 PM CDT SUN APR 27 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHEASTERN MERRICK AND SOUTHWESTERN POLK COUNTIES...
AT 510 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTHWEST OF STROMSBURG...OR 22 MILES NORTH OF
YORK...MOVING NORTH AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
SILVER CREEK AROUND 530 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4107 9776 4128 9783 4131 9775 4131 9771
4133 9770 4134 9764 4107 9762
TIME...MOT...LOC 2210Z 179DEG 26KT 4119 9769
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BRYANT344
WWUS53 KGID 272228
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
528 PM CDT SUN APR 27 2014
NEC121-143-272237-
/O.EXP.KGID.TO.W.0005.000000T0000Z-140427T2230Z/
MERRICK NE-POLK NE-
528 PM CDT SUN APR 27 2014
...THE TORNADO WARNING FOR NORTHEASTERN MERRICK AND SOUTHWESTERN POLK
COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL KANSAS AND SOUTHEAST NEBRASKA.
LAT...LON 4107 9776 4128 9783 4131 9775 4131 9771
4133 9770 4134 9764 4107 9762
TIME...MOT...LOC 2227Z 161DEG 20KT 4119 9769
$$
BRYANTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Apr 27, 3:11 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 27, 3:11 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT SUN APR 27 2014
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 311 PM CDT SUN APR 27 2014
SEVERE WX OPS IN PROGRESS WITH ADDITIONAL STAFFING AND HAM RADIO
PERSONNEL IN-HOUSE.
TOR WATCH CONTINUES UNTIL 7 PM.
SPOTTERS/GENERAL PUBLIC: PLEASE POST PHOTOS OF HAIL/WIND DAMAGE/
TORNADOES TO OUR FACEBOOK OR TWITTER FEED ALONG WITH TIMES OF
OCCURRENCE AND LOCATIONS.
WE WILL ATTEMPT TO UPDATE THIS SECTION FURTHER AS TIME PERMITS.
ESSENTIALLY DEEP VERTICALLY-STACKED LOW WILL VERY SLOWLY CROSS NEB
TONIGHT-TOMORROW. TSTM THREAT WILL END WITH LOSS OF DAYTIME
HEATING THIS EVENING. WINDY AND MUCH COOLER TOMORROW UNDER WRAP-
AROUND MOISTURE. SPOTTY LIGHT SHWRS WILL ROTATE THRU N AND W OF
THE TRI-CITIES...UNTIL AFTERNOON WHEN THE THREAT FOR A BRIEF SHWR
WILL EXPAND TO JUST ABOUT EVERYWHERE.
THE WIND ADVISORY THIS AFTERNOON FOR PARTS OF N-CNTRL KS HAS BEEN
CANCELLED.
RED FLAG WARNING REMAINS IN EFFECT THRU 7 PM THIS EVENING.
A WIND ADVISORY WAS ISSUED S AND W OF THE TRI-CITIES 6AM-12AM
TOMORROW. THERE IS POTENTIAL FOR SOME COUNTIES TO BE UPGRADED TO A
HIGH WIND WARNING BASED ON MOS.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 311 PM CDT SUN APR 27 2014
GUIDANCE FROM THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST A
LARGE UPPER TROPOSPHERIC TROUGH WILL LINGER OVER THE CENTRAL CONUS
THROUGH WEDNESDAY. THIS TROUGH IS THEN EXPECTED TO FINALLY MOVE
OFF TO THE EAST/NORTHEAST STARTING WEDNESDAY AS AN UPPER
TROPOSPHERIC LONGWAVE RIDGE BUILDS INTO THE WESTERN CONUS...THUS
RESULTING IN NORTHWESTERLY UPPER TROPOSPHERIC FLOW OVER OUR AREA
TO FINISH THE LONG TERM FORECAST PERIOD. AT THE SURFACE...A
PERSISTENT AREA OF LOW BAROMETRIC PRESSURE IS EXPECTED TO MOVE
INTO THE MISSISSIPPI VALLEY ON TUESDAY...AND LINGER OVER THE UPPER
MISSISSIPPI VALLEY AND GREAT LAKES REGION THROUGH MUCH OF THE LONG
TERM FORECAST PERIOD...THUS RESULTING IN NORTHWESTERLY LOWER
TROPOSPHERIC FLOW ACROSS OUR AREA.
SEVERAL SMALL-SCALE UPPER TROPOSPHERIC PERTURBATIONS...MOVING
SOUTH/SOUTHEAST ALONG THE BACK SIDE OF THE UPPER TROPOSPHERIC
TROUGH...COULD POTENTIALLY BRING PRECIPITATION TO OUR AREA MONDAY
NIGHT INTO TUESDAY...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE
NAM...OPERATIONAL GFS...EC AND SREF-MEAN. GIVEN ALL THIS...WENT
AHEAD WITH 20-60% POPS ACROSS THE CWA MONDAY THROUGH TUESDAY...WITH
THE HIGHEST POPS DISTRIBUTED ACROSS MOST ALL OF THE CWA TUESDAY
MORNING WHICH IS WHEN THE STRONGEST OMEGA IS EXPECTED TO RESIDE
OVER THE AREA. HEADING INTO WEDNESDAY...AS THE UPPER TROPOSPHERIC
TROUGH FINALLY BEGINS MOVING AWAY FROM THE AREA...OMEGA SHOULD
DIMINISH SIGNIFICANTLY...BUT AN OCCASIONAL UPPER TROPOSPHERIC
PERTURBATION MOVING ALONG THE BACK SIDE OF THE TROUGH COULD
PROMOTE PRECIPITATION WEDNESDAY NIGHT ONWARD...AND ALLBLEND
RESPONDED BY PROVIDED PERIODIC 20-30% POPS AT VARIOUS POINTS
ACROSS THE CWA WEDNESDAY NIGHT THROUGH SUNDAY. THESE POPS WERE
LEFT UNCHANGED FOR THE MOST PART.
AS FOR THE POPS TUESDAY INTO WEDNESDAY...A MUCH COOLER LOWER
TROPOSPHERIC AIR MASS WILL LIKELY HELP PROMOTE LITTLE IF ANY
POTENTIAL INSTABILITY AND AS A RESULT...CONVECTIVE ACTIVITY IS
NOT CURRENTLY EXPECTED WITH ANY PRECIPITATION THAT IS REALIZED
TUESDAY INTO WEDNESDAY. THE SAME CAN ALSO BE SAID FOR
PRECIPITATION CHANGES LATER ON IN THE LONG TERM FORECAST PERIOD.
AS THE SURFACE LOW BEGINS MOVING INTO THE MISSISSIPPI VALLEY ON
TUESDAY...HIGH BAROMETRIC PRESSURE IS EXPECTED TO ACCELERATE INTO
PORTIONS OF THE PLAINS. THIS SHOULD RESULT IN A SIGNIFICANT LOWER
TROPOSPHERIC PRESSURE GRADIENT ACROSS THE AREA ON TUESDAY...A
SOLUTION SUPPORTED BY THE NAM AND OPERATIONAL GFS. GUIDANCE FROM
THE MET/NAM AND MAV/GFS CURRENTLY SUGGEST A 25-30KT SUSTAINED WIND
WILL BE REALIZED ACROSS MUCH OF THE CWA ON TUESDAY...WITH
LOCATIONS ACROSS OUR EXTREME WESTERN CWA PERHAPS APPROACHING
35KTS. IN ADDITION TO THE STRONG LOWER TROPOSPHERIC PRESSURE
GRADIENT...FORECAST PROXIMITY SOUNDINGS FROM ACROSS THE CWA...PER
THE NAM AND OPERATIONAL GFS...SUGGEST THE BOUNDARY LAYER HEIGHT ON
TUESDAY WILL CLIMB INTO THE 2000-4000FT AGL RANGE ACROSS THE
CWA...WHICH IS WHERE A 45-55KT WIND WILL BE WAITING FOR TRANSPORT
TO THE SURFACE. ASSUMING SOME LOSS IN MAGNITUDE DURING MOMENTUM
TRANSFER TO THE SURFACE SUGGESTS A 40-50KT GUST POTENTIAL WILL
STILL EXIST TUESDAY...WITH THE STRONGEST GUST POTENTIAL EXISTING
ACROSS OUR WEST/SOUTHWESTERN CWA WHERE BOUNDARY LAYER MIXING WILL
BE DEEPEST. GIVEN ALL THIS...WILL CONTINUE THE MENTION OF STRONG
WIND IN THE HWO FOR THE ENTIRE CWA FOR TUESDAY.
PERSISTENT NORTHWESTERLY LOWER TROPOSPHERIC FLOW AND RESULTANT
COLD AIR ADVECTION WILL KEEP TEMPERATURE READINGS ON THE COOL SIDE
THROUGH MUCH OF THE LONG TERM FORECAST PERIOD...WITH GUIDANCE
SUGGESTING HIGHS IN THE 40S AND 50S TUESDAY...IN THE 50S WEDNESDAY
AND THURSDAY...AND MORE INTO THE 60S TO FINISH THE FORECAST
PERIOD. OVERNIGHT LOW TEMPERATURE READINGS IN THE 30S TO NEAR 40
ARE CURRENTLY EXPECTED THROUGH MUCH OF THE LONG TERM FORECAST
PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1223 PM CDT SUN APR 27 2014
FOCUS WILL BE ON THE POTENTIAL FOR SEVERE THUNDERSTORM
DEVELOPMENT WITHIN IN THE NEXT FEW HOURS. THE WINDS WILL BE
STRONG FROM THE SOUTH AT 20 TO 25 KNOTS AND GUSTS CLOSER TO 35
KNOTS. EVENTUALLY...THESE WINDS WILL CALM DOWN AROUND 7 PM. WATCH
FOR THUNDERSTORMS TO DEVELOP...RESULTING IN REDUCED FLIGHT
CONDITIONS.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR NEZ072>075-
082>086.
WIND ADVISORY FROM 6 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT FOR
NEZ060-061-072>074-082>084.
KS...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-
017>019.
WIND ADVISORY FROM 6 AM MONDAY TO MIDNIGHT CDT MONDAY NIGHT FOR
KSZ005-006-017>019.
&&
SHORT TERM...HALBLAUB
LONG TERM...BRYANT
AVIATION...GUERREROHazardous weather outlook, Apr 27, 3:27 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT SUN APR 27 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 282030- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 327 PM CDT SUN APR 27 2014 ...TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF THE OUTLOOK AREA THROUGH 7 PM... ...VERY WINDY CONDITIONS WILL OCCUR MONDAY ESPECIALLY SOUTH AND WEST OF THE TRI-CITIES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH EARLY THIS EVENING. SOME STORMS COULD BE SEVERE. THE MAIN THREATS WILL BE HAIL UP TO THE SIZE OF GOLF BALLS...AND ISOLATED WIND DAMAGE AND TORNADOES. THE THREAT OF SEVERE STORMS WILL END BY 7 PM. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM FOR MOST OF THE OUTLOOK AREA ALONG AND SOUTH OF HIGHWAY 6...FOR CRITICAL FIRE WEATHER CONDITIONS. PLEASE SEE THE LATEST RED FLAG WARNING MESSAGE FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY CONDITIONS WILL OCCUR MONDAY AND MONDAY EVENING... ESPECIALLY WEST OF A LINE FROM KEARNEY NEBRASKA TO BELOIT KANSAS. PLEASE SEE THE LATEST WIND ADVISORY MESSAGE FOR DETAILED INFORMATION. A STRONG NORTHWEST WIND WILL OVERTAKE THE OUTLOOK AREA ON TUESDAY. A SUSTAINED WIND OF 25 TO 35 MPH...AS WELL AS GUSTS OF 40 TO AROUND 50 MPH...ARE CURRENTLY EXPECTED ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS...PLEASE RELAY ALL REPORTS OF HAIL...WIND DAMAGE...AND TORNADOES VIA PHONE...SOCIAL MEDIA...OR THE NEW SUBMIT A REPORT LINK ON OUR WEBPAGE. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB/BRYANT
In the hours before
Local storm report, Apr 27, 4:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
422 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL BRADSHAW 40.88N 97.75W
04/27/2014 E1.00 INCH YORK NE OFFICIAL NWS OBS
&&
GUERREROLocal storm report, Apr 27, 4:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
423 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL BRADSHAW 40.88N 97.75W
04/27/2014 E1.00 INCH YORK NE CO-OP OBSERVER
&&
GUERREROLocal storm report, Apr 27, 4:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
426 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND GST CAIRO 41.00N 98.61W
04/27/2014 E60 MPH HALL NE TRAINED SPOTTER
&&
GUERREROLocal storm report, Apr 27, 4:28 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
428 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 1 S WOOD RIVER 40.81N 98.60W
04/27/2014 M62 MPH HALL NE MESONET
&&
HALBLAUBSpecial weather statement, Apr 27, 4:39 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
439 PM CDT SUN APR 27 2014
NEZ064-077-272200-
YORK NE-FILLMORE NE-
439 PM CDT SUN APR 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FILLMORE AND
SOUTHEASTERN YORK COUNTIES UNTIL 500 PM CDT...
AT 439 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EXETER...OR 18 MILES SOUTHEAST OF YORK...MOVING NORTHWEST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EXETER.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT SUNDAY EVENING FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4070 9756 4076 9749 4075 9737 4058 9737
4058 9748
TIME...MOT...LOC 2139Z 145DEG 31KT 4064 9742
FAYLocal storm report, Apr 27, 4:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
452 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TORNADO 5 N BRADSHAW 40.96N 97.75W
04/27/2014 YORK NE STORM CHASER
BRIEF TOUCHDOWN NEAR INTERSECTION OF ROADS 18/H THAT
LASTED FOR 30-45 SECONDS. WILL PROVIDE VIDEO FOR
VERIFICATION. NICKLE HAIL ONGOING AT 448 PM.
&&
SROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:45 AM CDT | Red Flag Warning | GID | Adams, Franklin, Furnas, Gosper, Harlan, Kearney and 3 more | 15 hr |
| Apr 27, 11:52 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 23 min |
| Apr 27, 12:23 PM CDT | Special Weather Statement | GID | Dawson | 22 min |
| Apr 27, 1:42 PM CDT | Special Weather Statement | GID | Franklin | 33 min |
| Apr 27, 1:46 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 44 min |
| Apr 27, 2:10 PM CDT | Special Weather Statement | GID | Webster | 20 min |
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 47 min |
| Apr 27, 2:19 PM CDT | Special Weather Statement | GID | Dawson | 26 min |
| Apr 27, 2:23 PM CDT | Tornado Warning | GID | Franklin, Kearney | 22 min |
| Apr 27, 2:26 PM CDT | Special Weather Statement | GID | Nuckolls | 34 min |
| Apr 27, 2:34 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 41 min |
| Apr 27, 2:42 PM CDT | Tornado Warning | GID | Kearney | 48 min |
| Apr 27, 2:55 PM CDT | Wind Advisory | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more | 52 hr |
| Apr 27, 3:15 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 45 min |
| Apr 27, 3:23 PM CDT | Special Weather Statement | GID | Kearney | 37 min |
| Apr 27, 3:41 PM CDT | Special Weather Statement | GID | Adams | 19 min |
| Apr 27, 3:48 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall | 42 min |
| Apr 27, 3:49 PM CDT | Special Weather Statement | GID | Buffalo | 11 min |
| Apr 27, 3:50 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 40 min |
| Apr 27, 4:02 PM CDT | Special Weather Statement | GID | Sherman | 43 min |
| Apr 27, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 40 min |
| Apr 27, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk, York | 49 min |
| Apr 27, 4:39 PM CDT | Special Weather Statement | GID | Fillmore | 21 min |
| Apr 27, 5:11 PM CDT | Special Weather Statement | GID | Greeley | 19 min |
Nearby
Tornado Warnings in Nebraska, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.